Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Red rash on hands, foreskin peeling. Is Ramipril the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
taking ramipril 2.5mg two weeks now , red rash oon hands and foreskin peeling , is meds the cause
Posted Fri, 20 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 9 minutes later

Thanks for the query

I would like to know more about the problem in order to come to a conclusion

1. Did the red rash and peeling start 2 weeks ago? If not when did it start?
2. What were you taking for blood pressure control before ramipril?
3. Do you have fever?
4. Are you allergic to anything?

Please get back to me with these answers so that I can come to a diagnosis.
I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Red rash on hands, foreskin peeling. Is Ramipril the cause? 53 minutes later
started about 1 week after taking ramipril.
on no blood pressure treatment before ramipril
no fever
not allergic to anthing
Answered by Dr. Rakesh Madhyastha 16 hours later

Thanks for replying to my questions.

Ramipril belong to a class of anti hypertensives called ACE inhibitors, it is known to cause skin peeling and red patches in some people, it also exacerbates psoriatic lesions in people suffering from psoriasis.

You seem to be facing the side effects of the drug and you need to be shifted on to another drug like a calcium channel blocker. Please consult your physician as soon as possible

For the rashes kindly see a good dermatologist. In the mean while,
1. Apply calamine lotion over these lesions. It will bring in a soothing effect and reduce the inflammation.
2. Abstain from unprotected sexual intercourse until the rashes heal.
3. Avoid exposure to the sun.

I hope I have answered your query, please accept my answer if there are no further queries.

I wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor